MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Difficult to Flush (1251); Adverse Event Without Identified Device or Use Problem (2993); Output Problem (3005); Noise, Audible (3273); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the rotation speed was not stable.The target lesion was located in the proximal right coronary artery.A 1.50mm rotapro and rotawire were selected for use.During rotablation, the advancer was stuck in the middle and was unable to move distally.Additionally, there was no drop in speed on the console.An unexpected noise was heard.The set operational speed was 160k to 180k rpm however, the maximum speed reached was190k rpm.The rotapro burr was removed and attempted to be flushed, but was unsuccessful.The procedure was completed successfully using a replacement rotapro, and the same rotawire.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of the rotapro atherectomy system.Visual inspection of the device did not identify any damages or defects.After destructive testing, it was found that the coil was kinked, stretched, and detached from the handshake connection within the sheath.Wear was identified within the sheath.In functional test, the advancer knob encountered resistance during attempted movement while the advancer and burr housing were connected.The housings were disconnected, and it was found that the handshake connection was within the burr catheter housing and could not be retrieved.After the burr housing was disconnected from the advancer, the advancer knob was able to move back and forth with no resistance or issues.During fluid infusion, there appeared to be a diminished flow of fluid beyond the damaged coil and handshake connection within the sheath.Product analysis confirmed the reported events, as the coil was kinked, stretched, and detached form the handshake connection within the sheath, creating resistance when attempting to adjust the advancer knob, and inhibiting the flow of fluid through the burr catheter.It was considered likely that the reported abnormal noise and high, unstable speeds were attributable to the separated coil, allowing the advancer to rotate at higher speeds without the burr catheter connected.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19059899
Report Number2124215-2024-20882
Device Sequence Number6029761
Product Code MCX
UDI-Device Identifier08714729893363
UDI-Public08714729893363
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0032135876
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown